Alert archive / Louisiana / River Flood Warnings in 2019
River Flood Warning 111, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jun 5, 2019, 11:51 AM CDT for Calcasieu Parish, Louisiana. It took effect at Jun 6, 2019, 10:36 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2019, 11:51 AM CDT (16:51 UTC)
- In effect from
- Jun 6, 2019, 10:36 AM CDT
- Expired
- Jun 11, 2019, 11:44 AM CDT
- In force
- 5 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jun 5, 11:34 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 5, 11:34 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1134 AM CDT Wed Jun 5 2019
.DISCUSSION...
Anticipated rainfall event underway with widespread light to
moderate rains and isolated heavier convective cells continuing to
spread across the area. Inherited forecast and associated hazards
have the situation covered well, so only some minor cosmetic
changes were needed.
13
&&
.PREV DISCUSSION... /issued 737 AM CDT Wed Jun 5 2019/
DISCUSSION...
Rains to continue through the day and into the overnight
hours tonight. Ceilings and vsby to vary as storms move
acrs TAF locations.
PREV DISCUSSION... /issued 538 AM CDT Wed Jun 5 2019/
DISCUSSION...
Early this morning things were looking a bit gloomy
as a large rain shield of moderate to heavy rain off the
northwest Gulf of Mexico was moving inland across
southeast Texas and Louisiana. Temperatures were in the mid to
upper 70s. The airmass was juiced up for the developing Flash
Flood rains that is inevitable.
A combination of deep tropical moisture plume from south Texas
combined with an upper level trough west of the area will lay the
foundation for excessive heavy rainfall today and Thursday.
Extreme PW's of 2.5-2.6" are now moving into the area and will
stay with us through early Thursday. In fact...HPC has now
increased our areas around the I-10 corridor and southward to the
coast to a High Risk of Excessive Rainfall. That translate to
Flash Flood rains coming today through early Thursday for this
high risk area. Gleaming the new QPF rainfall numbers...south
central Louisiana is now expected to receive 3 to near 7 inches of
rain through Thursday with isolated higher amounts possible.
Further west into southwest Louisiana and southeast Texas...the
news is a bit grim...with expected 5 inches to near 1 foot of rain
possible. Further north of I-10...rainfall amounts are expected
to be 1.5" up to 5 inches. A Flash Flood Watch is in effect today
and Thursday.
A Coastal Flood Advisory is also in effect through early Friday
afternoon as coastal flooding develops especially during high
astronomical tides.
Southwest CONUS trof/low will advance across the south plains
late Thursday into early Friday shunting deeper moisture to the
east of the region with rains tapering off through the day Friday.
Drier weather is on tap for the weekend with the exception of
extreme east part of central and south central Louisiana where
residual moisture and heating keep pops in the forecast. A cool
front moving into the area early Monday drying our the area with
slightly cooler high temperatures for the early part of next week.
MARINE...
A surface trough across south Texas will slowly lift northward
today through late Thursday with abundant tropical moisture moving
into the northern Gulf of Mexico. Widespread showers and
thunderstorms will plaque the gulf waters through Friday with
activity decreasing Friday night into the weekend. Moderate
southerly winds and building seas can be expected through
Thursday. Winds and seas will subside Friday into the the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 71 84 73 / 80 70 70 50
LCH 80 74 86 76 / 100 80 70 40
LFT 82 73 85 75 / 90 90 80 50
BPT 79 75 87 76 / 100 80 70 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 1 PM CDT Friday for LAZ041-052>054-
073-074.
TX...Coastal Flood Advisory until 1 PM CDT Friday for TXZ215-216.
Flash Flood Watch through Thursday afternoon for TXZ180-201-215-
216-259>262.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ450-452-455-
470-472-475.
&&Hazardous weather outlook, Jun 5, 11:28 AM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 1128 AM CDT Wed Jun 5 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 061630- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 1128 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Widespread showers and thunderstorms can be expected across the area. A Flash Flood Watch is in effect. Rainfall amounts of 6 to 10 inches are expected along and to the south of the I-10 corridor, with amounts of 2 to 5 inches to the north. Locally higher amounts are possible. There is a marginal risk of severe thunderstorms, with damaging winds and isolated brief and weak tornadoes the primary hazards. Elevated tide levels will continue to result in the potential for minor coastal flooding. A Coastal Flood Advisory is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread heavy rain will taper off Thursday but showers and thunderstorms chances will continue into Friday. Drier air will work into the area over the weekend with a cool front passage early Monday. Slightly cooler highs and lows can be expected Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-061630- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1128 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Southerly winds of 15 to 25 knots, with seas building to 5 to 8 feet today as a surface trough moves northward from south Texas. A Small Craft Advisory is in effect for the Gulf of Mexico waters. Widespread showers and isolated thunderstorms are expected. Stronger thunderstorms will be capable of very heavy rain reducing visibility to less than one nautical mile, locally higher winds and seas, and possibly waterspouts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory will remain in effect through at least Thursday as elevated southerly winds and rough seas are expected to persist. Widespread showers and thunderstorms can be expected across the region Thursday with a tapering off of rains late on Friday. Storms will be capable of producing gusty winds and heavy rainfall, as well as a few isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:51 AM CDT | River Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 21 days |
| Jun 5, 11:51 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Jun 5, 11:51 AM CDT | River Flood Warning | LCH | Calcasieu | 72 hr |
| Jun 5, 1:29 PM CDT | Special Marine Warning | LCH | 61 min | |
| Jun 5, 3:39 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 days |
| Jun 5, 4:54 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 4 hr |
| Jun 5, 5:26 PM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 5, 6:16 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 5, 6:43 PM CDT | Areal Flood Advisory | LCH | Lafayette | 2 hr |
| Jun 5, 11:51 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 4 days |
| Jun 5, 11:51 AM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| Jun 5, 11:51 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 5 days |
| Jun 5, 12:43 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Jun 5, 3:29 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 6 hr |
Nearby
River Flood Warnings in Louisiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.